Print version ISSN 0101-7438
On-line version ISSN 1678-5142
GUPTA, Jatinder N. D. and HO, Johnny C.. Minimizing flowtime subject to optimal makespan on two identical parallel machines. Pesqui. Oper. [online]. 2000, vol.20, n.1, pp.05-17. ISSN 0101-7438. http://dx.doi.org/10.1590/S0101-74382000000100003.
We consider the problem of scheduling jobs on two parallel identical machines where an optimal schedule is defined as one that gives the smallest total flowtime (the sum of the completion time of all jobs) among the set of schedules with optimal makespan (the completion time of the latest job). Utilizing an existing optimization algorithm for the minimization of makespan, we propose an algorithm to determine optimal schedules for this problem. We empirically show that the proposed algorithm can quickly find optimal schedules for problems containing a large number of jobs.
Keywords : Parallel machine scheduling; Hierarchical criteria; Flowtime minimization.